May 12, 2017 Is International ME/CFS and FM Awareness Day
International ME/CFS and FM Awareness Day is May 12th, 2017. Jody Smith shares some information about upcoming events and ways you can be heard ...
Discuss the article on the Forums.

Quittung Carnitine. Messed up intestines.

Discussion in 'General Treatment' started by Grigor, Jan 20, 2015.

  1. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    So I've been taking Carnitine for about 2 years I would say. I have little to no benefits from it. It helps a little for a week. Then it stops and makes me feel jittery, when I get a higher dose the same.
    Plus I gain a few kilos.
    Before the Carnitine I was never good but okish. Since I started it things became worse somehow.
    A year ago I stopped taking it. Along with stopping with gluten.
    My intestines protested so much. I got constipated with diarrhoea in one. And huggge anxiety. Resulting in a bigger relapse and needing to be in the dark for about 3 months.
    Now a year later I want to stop again. Didn't really think I would have a similar reaction but I do.
    One thing is different. I recognise what is happening and I don't panic as much.
    Before needing to go to the toilet I get huge panic attacks. Once I've gone to the toilet and it actually leaves my system I have some relief for a while. Until I need to go again.
    Anyways. Im constipated. And can hardly do anything. Would say 4 days. Did anyone else have similar experiences. Does the intestines being out of wack subside?

    Thanks for the help and sorry for my English.
     
  2. ahmo

    ahmo Senior Member

    Messages:
    4,340
    Likes:
    6,528
    Northcoast NSW, Australia
    Hi Grigor. I've just watched your moving vid. I take carnitine, other aminoes and minerals in footbaths. This has allowed me to use the cheapest forms of Vit C (ascorbic acid) and Ca (Ca Carbonate). As far as I know I'm not needing any greater quantities than when taking them orally. If you want more info, I've made a blog entry about my footbaths, click on my avatar for link. Best wishes, ahmo
     
  3. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    Ah thank you. Although it didn't answer my question directly I will check it out
     
  4. maddietod

    maddietod Senior Member

    Messages:
    2,685
    Likes:
    2,428
    East Coast, USA
    I had the opposite problem with carnitine. After a week or two I got constant diarrhea that continued for a month after I stopped taking it. I was testing a low dose (I forget what it was). So yes it does stuff to our guts......at least, some of us.
     
  5. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    Yeah it's a mix of constipation and diarrhea. Did you end up taking it again??
     
  6. maddietod

    maddietod Senior Member

    Messages:
    2,685
    Likes:
    2,428
    East Coast, USA
    No, I didn't dare!
     
  7. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    Yeah I'm affraid I'm provoking such an enormous relapse like this. On the otherhand I want keep going and stop taking it .But my body is craving for it . Although I had so little benefits.
     
  8. mermaid

    mermaid Senior Member

    Messages:
    596
    Likes:
    1,065
    Cornwall, UK
    @Grigor I am unable to take Carnitine orally for different reasons. I have chronic gastritis (healing....) and Carnitine is too acidic and gives me terrible stomach pain.

    I am trying it transdermally by mixing the contents of some capsules (Dr's Best l-Carnitine Fumarate) into a pot with some Magnesium Oil sprayed onto it (the Mag Oil also has DMSO which helps it into the cells). Then I spread the mix onto my feet and ankles. It's an experiment and early days so I don't know how much it will help, but it won't hurt the stomach.

    Have you tried to treat your gut issues Grigor as maybe you have other things going on there that need healing? Many of us with ME do have problems with the gut...I have been treating mine for 5 years, and mine is now doing quite well as long as I keep to a v strict diet.
     
  9. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    @mermaid , interesting. Yes I'm also on a strict diet. It's working Okish. As I said now that I stopped with the Carnitine the effect is dramatic. Though today I was drinking mint tea. And felt my intestines relaxing. Checked online and it seems to help with IBS. Had no clue . I will let someone buy that for me immediately.
     
  10. redrachel76

    redrachel76 Senior Member

    Messages:
    489
    Likes:
    713
    Israel
    When took I Carnitin, I got constipation alternating with diahroah.

    I usually have IBS with constipation but the Carnitin felt like it was making my bowel problems worse.
    I only took carnitin for 1-3 months.
     
  11. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    Hmm yes so it's not only me . It's really freaking hard to keep going. But I feel I need to stop taking it . Reading that more people have issues with it I will try to keep going . Or maybe build it off even slower or something. Tomorrow I will get my mint oil pills and see what that's going to do.
     
  12. tante Leen

    tante Leen

    Messages:
    1
    Likes:
    0
    The Netherlands
    I'm easing off of the carnitine under supervison of my doctor. I never made the connection of carnitine with constipation. But some things are making sense now I read this post.
    @ahmo and @mermaid: good idea to have supplementation through footbaths. I've been wondering for a long time if absorpsion of nutrients is an issue for me: after years of taking magnesium supplements I finally saw some effect (on my sleep mainly) when I started taking epsom (magnesium sulfate) baths every night.
     
  13. Grigor

    Grigor Senior Member

    Messages:
    404
    Likes:
    857
    Amsterdam
    Yes I really can't deal with anything that messes up my intestines.

    Now without the Carnitine I'm definitely a little better. Of course not much. But still. Need maybe some food baths as well
     

See more popular forum discussions.

Share This Page